My MSAA Community
3,440 members6,382 posts

Banned from Ibuprofen?

Hello all! It's been a minute since I've been on. All has been going okay. I got a couple "toe off" braces that I don't think I really need them. Not yet. My toe only catches when I'm super tired or distracted, and wearing shoes. ANYWAY....my question has nothing to do with them. I was just wondering if anyone else has been "banned" from taking ibuprofen? I was only on Copaxone & Amitriptyline at the time...nothing really says not to take it. I've now been told by 2 Neuro's and my new primary care doc that I can't take it?

15 Replies
oldestnewest

cassielynn71 , ask them about your blood work. Have they said that there is any problem with your kidneys? Ibuprofen can cause damage to them. I am not saying that you have kidney problems, just ask your doctor.

7 likes
Reply

Morllyn I'm pretty proactive with my blood work. Everything seems on the up & up. My cholesterol is a bit high & my D is always low, but everything else seems okay. I'l definitely have to ask next time what the deal is. I lose track of questions when I go in for my visits. And I WRITE them down! Lolol...

6 likes
Reply

Ha ha, that sounds just like me!

4 likes
Reply

Exactly like me. I had a doctors appointment this morning and really what did I remember? I remember nodding my head up and down a lot of times. Thank goodness I did hear somebody talking about the portal and asked to be registered for it and I just received the instructions.

2 likes
Reply

I hear you! I usually bring my daughter or my mother (however she just moved away)And I used to be that person THEY brought along!

2 likes
Reply

I take Meloxicam. It is an anti-inflammatory like Ibruprofen, so maybe you can't take that one either? It's a prescription. Did they tell you why you couldn't take it?

6 likes
Reply

I've significantly reduced my Ibuprofen use, because it causes problems with gut health. With so many studies showing that gut health may affect our immune systems, it's wise to minimize it as much as possible. That said, I'll take it once in a while when the pain is too great.

MS and gut health: everydayhealth.com/multiple...

3 likes
Reply

I’m banned. I was having excruciating stomach pains and told no more!

3 likes
Reply

I also have to agree with everyone else be careful there must be a reason for two doctors to tell you to stop taking it. I would ask The question why I can’t take it, and I wouldn’t take any until you talk to them. They are the doctors that’s why they get paid the big bucks.

5 likes
Reply

Thanks everyone! I will definitely ask. I was taking them so much for the headaches I inherited from this MS thing. And then they tried the Amitriptyline to stop them. It kinda helped but it helped more w/ all my joint pain and my sleep. So they gave me a migraine med I'm only allowed to take TWO days a week! And it has caffeine in it so I can't even take it past noon. So that's out. I DO however have stomach issues related to auto immune issues. So I have to take meds daily for that. But they never said that was why. When I told my neuro one visit that I had to take ibuprofen for a week she got this super alarmed look on her face and said, "NO! Don't take ibuprofen ANYMORE! We have to find another way to alleviate your headaches. Definitely no ibuprofen for ANY reason." I was super shocked and just promised I wouldn't take it anymore, lol. She said she had already told me once before but I can't remember this morning, forget about 3 mos ago! Lol. I'm just going to have to ask at my next appt. Maybe it is just because of my stomach. I just find it hard to believe that they looked that thoroughly through my records. No other doctor or specialist ever did before! I'll let y'all know when the mystery is solved. They whole reason I brought this up and I've been sick as a dog for a week and REALLY could've used something to alleviate the sinus pain. Turned out I needed an antibiotic and steroids. All better now :)

1 like
Reply

I use Kratom for back pain and it works. You can buy it at a head shop. There are only a few states that have banned it. I now buy it in bulk online because it's less expense and more consistent.

1 like
Reply

I've never heard of it. Maybe my son has, lol. What is it exactly?

Reply

cassielynn71 I just had a health thing from Web MD and it was about how ibuprofen and other NSAIDS can cause swelling. Also they are hard on the stomach.

1 like
Reply

I actually use Alka Seltzer for my headaches and migraines. You might ask your doctor if you could take that. Not sure if you have stomach problems if it would be better or worse or same as ibuprophen. I had 2 neurologists tell me to take it.

1 like
Reply

cassielynn71 I have also been banned from ibuprofen, but not because of the MS. I started having horrific migraines when I was aged 35 and I had them all the way up until I turned 59. The only treatment that works for me was the opioids and I can only thank goodness that I didn't get addicted. It is the worst pain I've ever had in my life. They calm down after I retired and after my neurologist put me on Lyrica as a preventative. The migraines which I did continue to have for her nothing compared to what I used to get in both intensity and frequency and duration, and I found that when I did get them, a couple of Advil Migraine and lying down with ice on the side of my head seem to take them away. However, my neurologist to treats me for the MS has a nurse practitioner who is in charge of handling migraine patients for that office, and she gave me a medicine called Diclofenac. It gave me a horrible case of gastritis, and so far I've had two flares which have required upper endoscopy and CT scans. My stomach is also completely swollen and I look like I'm 3 months pregnant. I went to a gastroenterologist who put me on protonix in the morning and Zantac in the evening and citrucel for fiber and Miralax for the constipation that the MS drugs cause. And then he took away my Advil Migraine. Tylenol does nothing for me and I have to rely solely on medical cannabis now, which doesn't always work. It could be that you are having some stomach issues from your Ms meds that led to the doctor taking away the ibuprofen. Good luck.

2 likes
Reply

You may also like...